Hail, De Baca
- When
- June 10, 2:35 PM MST
- Where
- De Baca County, 11 mi S of Ft Sumner
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.311, -104.230
A sharp dry line over eastern New Mexico on the 10th helped focus the development of isolated severe thunderstorms over De Baca and Roosevelt counties. Hail around one inch in diameter was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A sharp dry line over eastern New Mexico on the 10th helped focus the development of isolated severe thunderstorms over De Baca and Roosevelt counties. Hail around one inch in diameter was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 10, 1:57 PM MST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 257 PM MDT TUE JUN 10 2008 .DISCUSSION... WATCHING E PLAINS REGION CLOSELY DUE TO A VERY FEW CELLS STRUGGLING TO HOLD ONTO LIFE ONCE THEY DO FORM. THIS IS OCCURRING...AS OF THIS WRITING...NEAR AND JUST W OF PECOS VALLEY. BUT THE ENVIRONMENT SINCE NOON HAS BEEN MIXING MORE AND MORE AND WINDS HAVE BEEN SLOWLY VEERING FROM S AND SE TO SSW AND SW...INTRODUCING EVEN DRIER LOW LEVEL AIR INTO THE MIX AND LESSENING THE POTENTIAL OF SIGNIFICANT STORM RELATIVE INFLOW TO ANY STORMS THAT DO MANAGE TO FIRE. TWO TO THREE CELLS HAVE FLARED UP JUST BEFORE THIS PRODUCT ISSUANCE SO WILL INTRODUCE LOW POPS TO AREA NEAR AND E OF ROUGHLY A TUCUMCARI TO DUNKEN LINE FOR THIS EVENING. AFTER THIS IT LOOKS DRY THROUGH AT LEAST FRI. WILL KEEP THE LOW POPS IN THE E AS INHERITED. BIGGEST STORY WILL LIKELY BE THE INCREASED WINDS FOR WED AND WIND ADVISORIES PLUS RED FLAG WARNINGS ALREADY OUT FOR WED AND CONTINUING FOR AWHILE INTO THIS EVENING...DETAILS BELOW AND IN THE RESPECTIVE PRODUCTS. && .AVIATION... BROAD VFR CIGS AND VIZ ACROSS NORTH AND CENTRAL NEW MEXICO THROUGH NEXT 24 HOURS. SOME LOW CLOUD INCURSION POSSIBLE ALONG INTERSTATE 40 CORRIDOR POKING WESTWARD FROM TEXAS LINE...BUT NOT EXPECTING MVFR OR IFR CIGS AS FAR EAST AS KTCC. TAF AT KTCC WRITTEN WITH SCT015 PLACEHOLDER FOR ANY SCRAPS OF LOW CLOUD BTWN 11Z AND 15Z. DEEPENING LOW PRESSURE OVER EASTERN NEW MEXICO AS LARGE WEATHER SYSTEM WITH STRONG WINDS ALOFT APPROACHES THE FOUR CORNERS WILL RESULT IN EARLY START AND LATE ENDING TO STRONG SOUTHWEST WINDS ACROSS THE STATE...WITH GUSTS REACHING 55 MPH EAST OF THE CENTRAL MOUNTAINS AND OVER THE NORTHEAST PLAINS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. SHY && .FIRE WEATHER... ONGOING RED FLAG CONDITIONS THIS AFTERNOON CONTINUING EARLY THIS EVENING BEFORE VERY MODEST HUMIDITY RECOVERY ABOVE 15 PCT SHUTS THIS ONE DOWN. WITH POOR HUMIDITY RECOVERY...WIDESPREAD WIND SPEED INCREASE ON WEDNESDAY AS LOW PRESSURE DEEPENS OVER EASTERN NEW MEXICO AND RAPID WIND SPEED INCREASES ALOFT IN ADVANCE OF TROUGH SWEEPING TOWARD THE FOUR CORNERS...FIRE WX WATCH WILL GO UP TO RED FLAG WARNING FOR WEDNESDAY FOR ALL NORTH AND CENTRAL NEW MEXICO ZONES. COLD FRONT SWEEPING FROM NORTHWEST TO SOUTHEAST WILL PROVIDE WIND DIRECTIONAL SHIFT TO WEST AND NORTHWEST AS WELL AS LOCAL BOOST IN WIND SPEEDS AND GUSTS AS THE FRONT MOVES THROUGH DURING THE DAY ON WEDNESDAY. ANOTHER ROUND OF GUSTY WINDS IN THE FORECAST FOR THURSDAY FOR THE NORTHEAST HIGHLANDS AND PLAINS...THE EASTERN PLAINS...AND PORTIONS OF THE CENTRAL MOUNTAIN CHAIN...COMBINED WITH LOW HUMIDITIES WILL FORM BASIS FOR FIRE WEATHER WATCH STARTING LATE MORNING AND ENDING MID EVENING. RIDGE BUILDING IN FOR THE WEEKEND WILL EASE TEMPERATURES UPWARD...CONTINUE DRY CONDITIONS...AND EASE ON WIND SPEEDS HEADING INTO THE WEEKEND. DRY LINE OVER TEXAS PANHANDLE WILL SLOSH WESTWARD DURING THE WEEKEND AND SUPPORT SOME ISOLATED AFTERNOON THUNDERSTORMS OVER THE EASTERN THIRD OF THE STATE AND CLOSE TO THE TEXAS BORDER. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 53 82 44 80 / 0 0 0 0 GALLUP.......................... 47 82 38 79 / 0 0 0 0 GRANTS.......................... 47 86 40 83 / 0 0 0 0 GLENWOOD........................ 51 92 46 89 / 0 0 0 0 CHAMA........................... 40 68 33 68 / 0 0 0 0 LOS ALAMOS...................... 51 82 43 75 / 0 0 0 0 RED RIVER....................... 40 67 31 64 / 0 0 0 0 TAOS............................ 47 82 42 77 / 0 0 0 0 SANTA FE........................ 52 83 46 78 / 0 0 0 0 SANTA FE AIRPORT................ 53 87 47 80 / 0 0 0 0 ESPANOLA........................ 49 89 44 84 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 64 91 60 85 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 57 92 53 86 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 61 89 54 85 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 62 91 57 92 / 0 0 0 0 SOCORRO......................... 61 93 56 89 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 54 83 50 81 / 0 0 0 0 MORIARTY/ESTANCIA............... 52 85 46 82 / 0 0 0 0 CARRIZOZO....................... 61 95 58 92 / 0 0 0 0 RUIDOSO......................... 57 88 56 84 / 0 0 0 0 RATON........................... 52 87 44 77 / 5 5 5 5 LAS VEGAS....................... 53 86 48 78 / 0 0 0 0 ROY............................. 57 88 51 78 / 5 5 5 5 CLAYTON......................... 61 92 53 81 / 5 5 5 5 SANTA ROSA...................... 60 96 54 90 / 5 0 0 0 TUCUMCARI....................... 67 100 59 91 / 10 5 5 5 FORT SUMNER..................... 66 96 60 92 / 10 5 5 5 CLOVIS.......................... 65 100 60 92 / 10 5 5 5 PORTALES........................ 65 100 60 95 / 10 5 5 5 ROSWELL......................... 67 105 65 100 / 10 5 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101>109. RED FLAG WARNING FROM 10 AM TO 10 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ101>109. WIND ADVISORY FROM 10 AM TO 8 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ002>007-009>013-016>018-021. WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ002-004>008-010>013. FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. && 43/SHY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 307 PM MDT TUE JUN 10 2008 NMZ001>021-026-111200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 307 PM MDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO THROUGH 10 PM MDT THIS EVENING. WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A WIND ADVISORY CONTINUES THROUGH 8 PM MDT FOR THE WESTERN AND NORTHERN MOUNTAINS...THE CENTRAL MOUNTAIN CHAIN...THE NORTHEAST HIGHLANDS AND THE EASTERN AND NORTHEASTERN PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO FROM LATE WEDNESDAY MORNING THROUGH LATE WEDNESDAY EVENING. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WIND ADVISORY FOR GUSTS TO 55 MPH IS IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING FOR MUCH OF NEW MEXICO FROM THE MIDDLE RIO GRANDE VALLEY AND NORTHERN MOUNTAINS EASTWARD. FOR THURSDAY...A FIRE WEATHER WATCH IS IN EFFECT FOR THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS...THE EAST CENTRAL PLAINS...AND PORTIONS OF THE CENTRAL MOUNTAIN CHAIN FROM LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES. HAZARDOUS WEATHER IS NOT EXECUTED ON FRIDAY. FOR SATURDAY THROUGH MONDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...AFTERNOON THUNDERSTORMS WITH GUSTY WINDS AND POSSIBLE HAIL MAY DEVELOP EACH DAY OVER THE EASTERN AND NORTHEAST PLAINS...AND CLOSER TO THE TEXAS BORDER. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT SIGNIFICANT MEASURED WIND SPEEDS OR WILDFIRE BREAKOUTS FOR THE REMAINDER OF THIS AFTERNOON AND THROUGH THE DAY ON WEDNESDAY. SHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 303 PM MDT TUE JUN 10 2008 NMZ019-102130- CHAVES COUNTY PLAINS- 303 PM MDT TUE JUN 10 2008 ...STRONG THUNDERSTORM AFFECTING CHAVES COUNTY... AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES NORTHWEST OF ROSWELL. MOVEMENT WAS NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL CHAVES COUNTY. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. 50
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 PM MDT TUE JUN 10 2008 NMZ018-020-102200- DE BACA COUNTY-ROOSEVELT COUNTY- 320 PM MDT TUE JUN 10 2008 ...STRONG THUNDERSTORM MOVING OVER EASTERN DEBACA COUNTY... AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 18 MILES SOUTH OF FORT SUMNER. MOVEMENT WAS NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE TAIBAN. 50
The Cannon AFB radar (KFDX), 67 km away, was scanning. The volume nearest the first event began at 21:36 UTC.
2 hail. Local standard time, as filed.
Quarter size hail was at the Melrose Bombing Range.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2008Every state in 2008This day in weather historyWarnings in New Mexico, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 93220, 93221.